Thunderstorm Wind, Renville
- When
- June 7, 4:35 PM CST
- Where
- Renville County, 2 mi NE of Hector
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.770, -94.691
Fifteen to twenty inch diameter pine trees blown down.
A very deep low pressure system trekked across northern Minnesota during the course of the 7th. A strong cold front attached to this low pressure area also swept through most of the state during this time frame.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A very deep low pressure system trekked across northern Minnesota during the course of the 7th. A strong cold front attached to this low pressure area also swept through most of the state during this time frame.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 3:12 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT THU JUN 7 2007
.DISCUSSION...
LATE DISC WITH ATTENTION HAVING BEEN FOCUSED ON SVR WX.
UNSEASONABLY STRONG LOW PRESSURE SYSTEM NOW ENTERING WEST CENTRAL
MINNESOTA. PUSH OF VERY DRY AIR HAS WORKED INTO MUCH OF CWA WITH
ONGOING SEVERE WEATHER AHEAD OF IT. DRY LINE IN WESTERN WISC HAS
BEEN BACKING UP...NOTE MENOMONIE AND RICE LAKE SFC WIND HAVE
BACKED SLIGHTLY. IT IS POSSIBLE THAT THE BOUNDARY MAY CONTINUE
HEADING WESTWARD BACK INTO EASTERN SECTIONS OF POLK...ST CROIX AND
PIERCE COUNTIES... SO KEPT ALL NINE WISC COUNTIES IN THE WATCH FOR
NOW. REST OF WATCH IN AXN AREA ALSO CONTINUES ALTHO THE STORMS ARE
STRUGGLING MOVING INTO DRY AIR.
WATER VAPOR IMAGERY SHOWS UPPER LOW SPINNING ALONG THE
EASTERN NORTH AND SOUTH DAKOTA BORDER WITH TROUGH AXIS LIFTING
ACROSS CENTRAL MN. BAND OF WRAP AROUND MOISTURE AND LIFT WILL
CROSS THE AREA THROUGH THE EVENING BRINGING ADDITIONAL SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN CWA. COLD AIR
FILTERS IN AS WELL ALLOWING FOR A COOL DAY FRIDAY. TROUGH EXITS TO
THE EAST FRIDAY WITH NORTHWEST UPPER FLOW TAKING OVER. SFC HIGH
PRESSURE BRINGS WESTERLY SFC WINDS WHICH TURN SOUTHWESTERLY
SATURDAY. THIS WILL ALLOW WARMER AIR TO QUICKLY FILL BACK INTO THE
WESTERN AND SOUTHWESTERN CWA
UPPER FLOW BECOMES FAIRLY ZONAL THROUGH THE WEEKEND WITH AMPLIFYING
RIDGE TAKING OVER BY EARLY NEXT WEEK WITH APPROACH OF DEEP UPPER
TROUGH OVER THE PACIFIC NORTHWEST. EXPECT TEMPS TO REBOUND INTO THE
80S BY SUNDAY. SFC LOW PRESSURE DEVELOPMENT IS EXPECTED ACROSS THE
HIGH PLAINS TO THE WEST OF THE AREA MONDAY...AND BECOMING BETTER
ORGANIZED AS UPPER TROUGH DIGS IN LATE TUESDAY. NEXT SIGNIFICANT
PRECIP CHANCE ARRIVES TUESDAY NIGHT/WEDNESDAY. THERE MAY BE SOME
SLIGHT CHANCES FOR SHOWERS PRIOR TO THAT TIME AS WEAK WAVES RIDE
ALONG THE AMPLIFYING RIDGE BUT WILL BE DIFFICULT TO PIN DOWN AT THIS
TIME.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-STEELE-
WASECA-WASHINGTON-WATONWAN COUNTY(IES).
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CHIPPEWA-DOUGLAS-
KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-POPE-REDWOOD-RENVILLE-
STEVENS-SWIFT-WRIGHT-YELLOW MEDICINE COUNTY(IES).
WI...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
COUNTY(IES).
&&
MDB/TDKHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1025 AM CDT THU JUN 7 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1025 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS EXPECTED TODAY...WITH TORNADOES...DAMAGING WIND AND LARGE HAIL ALL POSSIBLE. WEST CENTRAL WISCONSIN APPEARS TO BE AT GREATEST RISK. STORMS WILL ALSO OCCUR ACROSS MINNESOTA...WITH SOME STORMS SPREADING OUT OF WEST CENTRAL MINNESOTA...AND OTHER STORMS DEVELOPING OVER SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. SOME OF THESE STORMS MAY ALSO BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREAT... AND POSSIBLY AN ISOLATED TORNADO. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN MINNESOTA THIS AFTERNOON...BRINGING A COLD FRONT ALONG WITH IT. STRONG SOUTH WINDS WILL ALSO OCCUR AHEAD OF THE COLD FRONT...WITH WINDS AROUND 25 MPH AND GUSTS TO 40 MPH IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ALONG AND EAST OF INTERSTATE 35. TDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 158 PM CDT THU JUN 7 2007 MNZ047-071930- STEVENS- 158 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR STEVENS COUNTY UNTIL 230 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLIS...AND MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHWESTERN STEVENS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 4 W ELMWOOD 44.78N 92.23W
06/07/2007 PIERCE WI LAW ENFORCEMENT
A TREE WAS REPORTED DOWN ACROSS COUNTY ROAD G 1 MILE
SOUTHEAST OF OLIVET
0105 PM HAIL 1 S SAND CREEK 45.15N 91.69W
06/07/2007 E0.75 INCH DUNN WI FIRE DEPT/RESCUE
&&
SPRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL ISLAND LAKE 45.32N 91.37W
06/07/2007 E1.75 INCH RUSK WI LAW ENFORCEMENT
0150 PM HAIL LADYSMITH 45.46N 91.10W
06/07/2007 E0.75 INCH RUSK WI LAW ENFORCEMENT
REPORTED JUST NORTH OF TOWN
&&
SPRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL BRUCE 45.46N 91.27W
06/07/2007 E0.88 INCH RUSK WI PUBLIC
HAIL WAS REPORTED FOR 8 MINUTES
&&
SPRThe Minneapolis radar (KMPX), 89 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
6 thunderstorm wind. Local standard time, as filed.
Fifteen to twenty inch diameter pine trees blown down.
Large branches, poles and powerlines down.
Two trees twelve to fifteen inches in diameter snapped off at the base. In addition, several 8 to 9 inch diameter branches severed.
Several six inch branches down one mile northeast of Rockford.
Three to four inch branches felled.
Seven inch branch down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45264, 52759, 52758, 52755, 45888, 52753.